MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual inspection of the device revealed that a delivery wire, main coil and introducer sheath were returned for this complaint.The coil and delivery wire arms were not interlocked, the main coil and delivery wire were inside the introducer sheath.The introducer sheath was inspected and no anomalies were noted, the twist lock had been opened.A significant quantity of dried blood was observed inside the introducer sheath.The main coil was found kinked and stretched, besides, the fiber bundles had blood residues.The coil interlocking arm was detached.Functional inspection was performed.The delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it due to the main coil was stuck; it was necessary to cut the introducer sheath in order to release the main coil.Microscopic inspection of the delivery wire revealed that the proximal end has a smooth surface and the interlocking arm was found in good condition while for the main coil the zap tip has a smooth surface and the interlocking arm was detached.Dimensional inspection of the delivery with the overall dimension (od) of the weld, wire arm and wire zap tip matches with specification.For the main coil, the zap tip (od) and the primary coil (od) matches the specification while the number of distal and proximal fiber bundles did not match the specification.
 
Event or Problem Description
Reportable based on device analysis completed on 29 sep 2020.It was reported that the coil prematurely deployed.The target lesion area was located in a moderately tortuous arteriovenous malformation.A 12mm x 20cm interlock-35 was selected for an embolization procedure.During the procedure, it was noted that the coil deployed before reaching the lesion.The coil was removed with the microcatheter.The procedure was completed with a different device.No patient complications were reported.The patient's condition was good post procedure.However, device analysis revealed that the coil interlocking arm was detached and fiber bundles were missing.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10607740
Report Number2134265-2020-13497
Device Sequence Number2802868
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0022686062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR